# SDR FQAR20140612037

- Difficulty date: June 12, 2014
- Submitted: June 12, 2014
- Operation: General aviation
- Aircraft: N316PA
- Make and model: Piper PA-44-180
- Aircraft serial: 4496125
- Engine: Lyc O360A1H6
- Propeller: Hartzl HCC2YR1
- System (JASC): 3297 · Landing Gear System Wiring
- Part: Downlock Switch
- Part number: 89291003
- Condition: Broken
- Location: Rt Mlg
- Part time: 128 hours
- Stage of operation: AP
- How discovered: O
- Nature of condition: O
- Precautionary procedure: O

## Discrepancy

DURING FINAL APPROACH, PILOT LOWERED LANDING GEAR AND RECEIVED NO DOWN AND LOCKED INDICATION ON THE RT GEAR. THIS WAS AFTER 2 SUCCESSFUL TOUCH AND GO MANEUVERS. THE PILOT NOTIFIED TOWER OF THE CONDITION. THE TOWER THEN VERIFIED THAT THE LANDING GEAR WAS DOWN BY VISUAL OBSERVATION. AFTER THE ACFT MADE A SUCCESSFUL LANDING IT WAS BROUGHT IN THE MAINTENANCE FACILITY FOR INSPECTION. UPON INSPECTION BY A MECHANIC, IT WAS DISCOVERED THAT THE DOWNLOCK SWITCH HAD A BROKEN WIRE ON THE SWITCH ASSY.  THE WIRES OF THIS SWITCH ARE ENCASED IN SHRINK WRAP FROM THE MOLEX CONNECTOR TO APPROX 1.5" FROM THE SWITCH BODY, WHICH APPEARS TO ENCOURAGE THE WIRES TO FLEX IMMEDIATELY OUTSIDE THE SWITCH BODY DURING THE MOVEMENT OF THE GEAR. THIS REPAIR STATION HAS SEEN AND REPORTED A NUMBER OF SWITCH FAILURES THAT ARE SIMILAR AND HAVE CAUSED INCORRECT GEAR INDICATIONS. THE SWITCH HAD BEEN INSTALLED 2 MONTHS PRIOR.
